Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 17, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 14, 2019, 12:52 PM CDT for Tishomingo County, Mississippi. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2019, 12:52 PM CDT (17:52 UTC)
- Expired
- Mar 14, 2019, 1:10 PM CDT
- In force
- 18 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 95 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 12:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 5.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
580
WFUS54 KMEG 141752
TORMEG
MSC141-141830-
/O.NEW.KMEG.TO.W.0017.190314T1752Z-190314T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
1252 PM CDT THU MAR 14 2019
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Central Tishomingo County in northeastern Mississippi...
* Until 130 PM CDT.
* At 1252 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located over Midway, or near Iuka, moving
northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Iuka, Midway, Blythe Crossing, Oldham and Holcut.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3471 8812 3467 8827 3472 8832 3489 8810
TIME...MOT...LOC 1752Z 236DEG 31KT 3471 8824
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$2 follow-up statements
379
WWUS54 KMEG 141759
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1259 PM CDT THU MAR 14 2019
MSC141-141830-
/O.CON.KMEG.TO.W.0017.000000T0000Z-190314T1830Z/
Tishomingo MS-
1259 PM CDT THU MAR 14 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR EAST
CENTRAL TISHOMINGO COUNTY...
At 1259 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located near Iuka, moving northeast at 40
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Iuka, Blythe Crossing and Oldham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3474 8812 3472 8822 3478 8822 3487 8810
3482 8811
TIME...MOT...LOC 1759Z 232DEG 37KT 3476 8816
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$789
WWUS54 KMEG 141810
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
110 PM CDT THU MAR 14 2019
MSC141-141820-
/O.CAN.KMEG.TO.W.0017.000000T0000Z-190314T1830Z/
Tishomingo MS-
110 PM CDT THU MAR 14 2019
...THE TORNADO WARNING FOR EAST CENTRAL TISHOMINGO COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CDT for northeastern
Mississippi.
LAT...LON 3474 8812 3472 8822 3478 8822 3487 8810
3482 8811
TIME...MOT...LOC 1809Z 236DEG 31KT 3481 8806
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 14, 12:45 PM CDT, 7 minutes earlier.
Area forecast discussion, Mar 14, 12:45 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1245 PM CDT Thu Mar 14 2019
.DISCUSSION...
Updated for aviation discussion
&&
.PREV DISCUSSION... /issued 1050 AM CDT Thu Mar 14 2019/
UPDATE...
Convection continues this morning along the Mississippi River
north of Memphis and across portions of North Mississippi. Over
the last 20 minutes or so the convection across both areas have
begun to look a little more robust. Reintensification is expected
by this afternoon. The greatest threat for severe storms will
occur across portions of West Tennessee near the Tennessee River
and Northeast Mississippi.
KRM
DISCUSSION... /issued 528 AM CDT Thu Mar 14 2019/
Sufficient shear coupled with increasing CAPE amounts near 1000
j/kg this morning has prompted a tornado watch for most of the
Midsouth through noon.
JAB
PREV DISCUSSION... /issued 338 AM CDT Thu Mar 14 2019/
DISCUSSION...
Current through today...first wave of convection is beginning to
lift north of the region early this morning. This activity was
associated with the negative trough pivoting around the current
upper low in Nebraska. Farther southwest on radar a new line of
convection was intensifying over northeast Texas. A watch has been
issued and warnings are up and verifying from the Shreveport
office. This activity is along the actual cold front and is being
well handled by the short term models. The line is forecasted to
grow both north and south and move into the Midsouth by mid
morning. Until the line arrives the severe threat early this
morning appears low. Later things will begin to ramp
up...especially east of a Paris to Jackson to Oxford line where
the airmass has been least...if not at all worked over. Coupled
with dewpoints of mid 60s advecting into this region and
lingering SRH amounts near 300 m^2/s^2...a few discrete cells with
more vigorous updrafts could evolve. Models agree on a CAPE plume
of near 750 j/kg over this zone by 18z...that may be slightly
under done if some sun can shine. Best guess for the most focused
region will once again run along Pickwick Lake south to points
east of the Natchez Trace Parkway...where a brief window for a
tornado remains if surface winds can stay backed from 180 or 190.
Despite the storm lifting into the Western Great Lakes strong
south to southwest gradient winds will continue...with the highest
gusts across northeast Arkansas and the Bootheel of Missouri. No
changes to the wind advisory are anticipated. Rainfall amounts so
far have ranged from 1-3 inches with this first round...though not
getting much help from NQA radar as actual readings have been
well underestimated. Today's activity could place another half of
an inch over that same zone. Models indicate precipitation exiting
Monroe County by sunset. After seeing temperatures in the 70s
today lows will fall into the 40s areawide tonight. West to
northwest winds will decouple across the southeastern counties
tonight...potentially allowing for patchy fog to form after
midnight. Farther north and west wind speeds will be higher.
Friday through Sunday...surface high pressure will reside over
the middle of the country for the weekend. Overall skies will be
clear to mostly clear with northwesterly breezes. Cool mornings in
the 30s will yield afternoon highs in the 50s and low 60s.
Monday through Thursday...The GFS and ECMWF show the upper jet
becoming more northerly this period as a ridge builds over the
Northern Rockies. An almost Omega block pattern may become
established. A few descending shortwaves will bring passing clouds
and perhaps a low-end threat for a light shower to the area. High
temperatures this period appear a few degrees shy of seasonal
averages...with lows remaining above freezing.
JAB
&&
.AVIATION...
Line of SHRAs and TSRAs moving steadily east of KTUP attm. Conds
will quickly improve to VFR over the next 30 minutes or so.
Elsewhere...VFR and very windy. SW winds at 20kt gusting to over
30kt at times especially at KJBR. Winds will diminish this
evening and gradually veer more NWly. NW winds will increase
Friday morning as an MVFR deck of stratocu pushes south into the
area.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Wind Advisory until 7 PM CDT this evening for Dunklin-Pemiscot.
MS...Wind Advisory until 7 PM CDT this evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Wind Advisory until 7 PM CDT this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Mar 14, 5:30 AM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 530 AM CDT Thu Mar 14 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-151230- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 530 AM CDT Thu Mar 14 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A wind advisory is in effect for the entire area through 7 PM Thursday. There is an slight and marginal risk for severe storms this morning and afternoon. A Tornado Watch is in effect for a large portion of the area. Greatest risk will be along and east of the Mississippi River. Damaging winds will be the primary threat. Secondary threats include localized flooding...large hail and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning and afternoon.
In the hours before
Local storm report, Mar 14, 8:32 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
832 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 AM TSTM WND DMG 3 W JONESBORO 35.82N 90.74W
03/14/2019 CRAIGHEAD AR SOCIAL MEDIA
BROKEN POLE ON HWY 226 AND WOODSPRINGS.
&&
SGWLocal storm report, Mar 14, 9:57 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
957 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM NON-TSTM WND DMG BOONEVILLE 34.66N 88.57W
03/14/2019 PRENTISS MS BROADCAST MEDIA
4 TREES FELL ON HOME IN BOONEVILLE, MS DUE TO
NON-THUNDERSTORM WIND DAMAGE.
&&
SGWLocal storm report, Mar 14, 10:33 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1033 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM NON-TSTM WND DMG WHITEHAVEN 35.02N 90.03W
03/14/2019 SHELBY TN BROADCAST MEDIA
LARGE TREE DOWN ON FENCE IN WHITEHAVEN TN, DUE TO
NON-THUNDERSTORM WINDS.
&&
SGWSpecial weather statement, Mar 14, 11:18 AM CDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Memphis TN 1118 AM CDT THU MAR 14 2019 MSZ004-009-014-141645- Tippah MS-Union MS-Prentiss MS- 1118 AM CDT THU MAR 14 2019 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1145 AM CDT FOR... Southeastern Tippah County in northeastern Mississippi... Central Union County in northeastern Mississippi... West central Prentiss County in northeastern Mississippi... At 1117 AM CDT...a strong thunderstorm producing winds up to 40 mph was located over New Albany, moving northeast at 55 mph. Very heavy rain is also possible with this thunderstorm. People in southeastern Tippah...central Union and west central Prentiss Counties should monitor this storm closely. LAT...LON 3442 8902 3449 8906 3477 8876 3459 8855 TIME...MOT...LOC 1617Z 240DEG 49KT 3449 8898
Special weather statement, Mar 14, 11:44 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Memphis TN
1144 AM CDT THU MAR 14 2019
MSZ005-009-141715-
Alcorn MS-Prentiss MS-
1144 AM CDT THU MAR 14 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1215 PM CDT
FOR...
Southeastern Alcorn County in northeastern Mississippi...
Northern Prentiss County in northeastern Mississippi...
At 1143 AM CDT...a strong thunderstorm producing winds at least 40
mph was located over Jumpertown, or 7 miles west of Booneville,
moving northeast at 40 mph.
Very heavy rain is also possible with this thunderstorm.
People in southeastern Alcorn and northern Prentiss Counties should
monitor this storm closely.
LAT...LON 3465 8871 3471 8872 3495 8845 3484 8836
3476 8837 3476 8835 3474 8835 3474 8833
3473 8833
TIME...MOT...LOC 1643Z 235DEG 33KT 3469 8869Local storm report, Mar 14, 12:29 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1229 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM FUNNEL CLOUD GLEN 34.87N 88.50W
03/14/2019 ALCORN MS TRAINED SPOTTER
FUNNEL CLOUD SPOTTED IN GLEN NEAR HIGHWAY 72.
&&
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:14 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 46 min |
| Mar 13, 7:48 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tunica | 42 min |
| Mar 13, 8:24 PM CDT | Special Weather Statement | MEG | DeSoto | 66 min |
| Mar 13, 9:04 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie | 41 min |
| Mar 13, 9:37 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tate | 38 min |
| Mar 13, 10:14 PM CDT | Special Weather Statement | MEG | Benton, Marshall | 61 min |
| Mar 13, 10:23 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 23 min |
| Mar 14, 11:18 AM CDT | Special Weather Statement | MEG | Union | 27 min |
| Mar 14, 11:44 AM CDT | Special Weather Statement | MEG | Alcorn | 31 min |
| Mar 14, 12:00 PM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 45 min |
| Mar 14, 12:38 PM CDT | Tornado Warning | MEG | Monroe | 37 min |
| Mar 14, 1:14 PM CDT | Special Weather Statement | MEG | Monroe | 16 min |
| Mar 14, 1:44 PM CDT | Special Weather Statement | MEG | Monroe | 46 min |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.